Alert archive / Texas / High Wind Warnings in 2026
High Wind Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 11, 2026, 4:13 AM CDT for 15 counties in Texas. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 4:13 AM CDT (09:13 UTC)
- Expired
- Mar 11, 2026, 4:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 35 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 4:34 AM CDT | NON-TSTM WND GST 61 | 11 S Romero, TX | West Texas Mesonet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 3298 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WWUS74 KAMA 110913 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 413 AM CDT Wed Mar 11 2026 TXZ006>020-317-111700- /O.UPG.KAMA.WI.Y.0007.000000T0000Z-260311T2100Z/ /O.NEW.KAMA.HW.W.0002.260311T0913Z-260311T2100Z/ Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park, Channing, Amarillo, Buffalo Lake, Goodnight, Wayside, Boys Ranch, Briscoe, Skellytown, Lela, Kingsmill, Pantex, Umbarger, Wildorado, Vega, Clarendon, Dozier, Borger, Hereford, Canyon, Codman, Canadian, Twitty, Panhandle, Miami, Hartley, Washburn, Samnorwood, Glazier, Lora, Pampa, Dawn, Wellington, Wheeler, Dumas, Masterson, Lake Marvin, Lutie, Four Way, Shamrock, White Deer, Claude, Bootleg, Romero, and Bushland 413 AM CDT Wed Mar 11 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph. * WHERE...A portion of the Texas Panhandle. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ001>003-TXZ001>005-111700- /O.CON.KAMA.WI.Y.0007.000000T0000Z-260311T2100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Including the cities of Wolf Creek Park, Keyes, Dalhart, Farnsworth, Perryton, Forgan, Waka, Gruver, Boise City, Guymon, Conlen, Ware, Beaver, Stratford, Higgins, Spearman, Follett, and Booker 413 AM CDT Wed Mar 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In Oklahoma, Beaver, Cimarron, and Texas Counties. In Texas, Dallam, Hansford, Lipscomb, Ochiltree, and Sherman Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LFM
2 follow-up statements
670 WWUS74 KAMA 111608 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1108 AM CDT Wed Mar 11 2026 TXZ006>020-317-112100- /O.CON.KAMA.HW.W.0002.000000T0000Z-260311T2100Z/ Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Hartley, Skellytown, Channing, Borger, Pampa, Four Way, Washburn, Wellington, Samnorwood, Panhandle, Palo Duro Canyon State Park, Wildorado, Wayside, Lake Marvin, Briscoe, Canadian, Romero, Vega, Dozier, Boys Ranch, Dumas, Buffalo Lake, Bushland, Pantex, Goodnight, Bootleg, Clarendon, Lutie, Umbarger, Wheeler, Glazier, Lora, Lela, Dawn, White Deer, Amarillo, Canyon, Masterson, Miami, Kingsmill, Hereford, Claude, Twitty, Shamrock, and Codman 1108 AM CDT Wed Mar 11 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...A portion of the Panhandle of Texas. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ001>003-TXZ001>005-112100- /O.CON.KAMA.WI.Y.0007.000000T0000Z-260311T2100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Including the cities of Higgins, Waka, Gruver, Guymon, Booker, Ware, Farnsworth, Conlen, Follett, Keyes, Stratford, Spearman, Perryton, Forgan, Wolf Creek Park, Dalhart, Boise City, and Beaver 1108 AM CDT Wed Mar 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In Oklahoma, Beaver, Cimarron, and Texas Counties. In Texas, Dallam, Hansford, Lipscomb, Ochiltree, and Sherman Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 98
187 WWUS74 KAMA 112102 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 402 PM CDT Wed Mar 11 2026 TXZ006>020-317-112215- /O.EXP.KAMA.HW.W.0002.000000T0000Z-260311T2100Z/ Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Lutie, Wildorado, Shamrock, Pantex, Briscoe, Bootleg, Codman, Goodnight, Panhandle, Washburn, Hartley, Lela, Samnorwood, Vega, Canadian, Pampa, Glazier, Dozier, Umbarger, Skellytown, Buffalo Lake, Canyon, Clarendon, Dawn, Twitty, Four Way, Romero, Channing, Lake Marvin, Wellington, Borger, Kingsmill, Lora, Masterson, Miami, Dumas, White Deer, Hereford, Bushland, Palo Duro Canyon State Park, Wayside, Wheeler, Boys Ranch, Claude, and Amarillo 402 PM CDT Wed Mar 11 2026 ...HIGH WIND WARNING HAS EXPIRED... While winds will still be breezy for a bit, the high wind threat has ended. $$ OKZ001>003-TXZ001>005-112215- /O.EXP.KAMA.WI.Y.0007.000000T0000Z-260311T2100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Including the cities of Perryton, Gruver, Wolf Creek Park, Beaver, Stratford, Higgins, Dalhart, Ware, Forgan, Guymon, Keyes, Boise City, Waka, Booker, Farnsworth, Follett, Spearman, and Conlen 402 PM CDT Wed Mar 11 2026 ...WIND ADVISORY HAS EXPIRED... While winds will still be breezy for a bit, the strong wind threat has ended. $$ DGW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 11, 1:03 AM CDT, 3 hours 10 minutes earlier. Its key messages:
- Issued at 100 AM CDT Wed Mar 11 2026
- Windy conditions are expected behind a cold front tonight into Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM for +50 mph winds in the Texas Panhandle.
- A return of warmer and drier conditions are expected to keep elevated to critical fire clear present into next week.
Area forecast discussion, Mar 11, 1:03 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
103 AM CDT Wed Mar 11 2026
...New KEY MESSAGES, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Issued at 100 AM CDT Wed Mar 11 2026
- Windy conditions are expected behind a cold front tonight into
Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM for
+50 mph winds in the Texas Panhandle.
- A return of warmer and drier conditions are expected to keep
elevated to critical fire clear present into next week.
&&
.SHORT TERM...
(Today through Thursday night)
Issued at 100 AM CDT Wed Mar 11 2026
As of this late Tuesday night, latest radar and observation sites
where tracking the expected cold front entering the southern
portions of Colorado and Kansas. While this front continues to
trend with a decent cool off for the Panhandles Wednesday, the
primary concern has been more focused on the winds. Presently
latest CAMs continue to see heavy support from 850mb jet that is
following behind the front with winds in this jet peaking at
around 50 to 60kt. This will correlated to strong winds down at
the surface directly behind the front with northerly winds
reaching speeds of 25 to 35 mph and gust upwards of 55 mph. These
winds are expected to hold through the late morning and afternoon
thanks in part to a 700mb filling in for support. What has been
really concerning however, is that recent runs of the HRRR have
been seeing efficient bleed down of this jet which could result in
rouge gusts reaching 60 mph, especially as the front passes
overnight. At this time, these gusts look to be very brief with
only the far Southeastern Texas Panhandles retaining any chances
of seeing them beyond the initial frontal passage. Given this, it
has been decided to keep the Panhandles under a Wind Advisory
until 4 pm. Otherwise, potential is present to see pockets of
blowing dust through out the day.
As for fire weather concerns for the day, expected winds do give
potential for concerns to be had, but timing between our lowest RH
values and these winds are a bit skewed, with winds looking to
weaken during the afternoon. Added to this, will be temperature
only reaching into 50 to 60s for the day, which could be more
beneficial in quelling fire starts. Given this combination, only
elevated to very brief low-end critical fire weather is expected
at this time. These concern do escalate for Thursday as much
warmer and drier conditions see the potential for critical fire
weather that afternoon.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 100 AM CDT Wed Mar 11 2026
Model agreement continues see a ridge build in over the Western
Untied States for the remainder of the work week, which will
likely leave the Panhandles under another round dry and warmer
conditions. This warming period will eventually see us rebounding
from the expected cold front Wednesday, with afternoon highs
expected to be in the mid 70s to low 80s as early as Friday. Of
course, these warm and dry conditions are likely to come with fire
weather concerns with present guidance already seeing potential
for teen to single digit RH values on Friday and Saturday. These
concerns only grow for Sunday as models see a upper-level trough
brush just to our north and force a front and some breezier
conditions to move across the Panhandle for the day. Otherwise,
this trend look to continue into next week with models see a
strong upper-level high push into the Western United States.
&&
.AVIATION...
(06Z TAFS)
Issued at 1227 AM CDT Wed Mar 11 2026
As of late tonight, present observations have seen the expected
cold front moving across the southern portions of Colorado and
Kansas with present expectations to be at KGUY around 1 to 2 AM.
This front is expected to makes it way south into the Panhandles
through the overnight and bring with it very gusty northerly
winds. These wind gust can easily reach speeds upwards of 55 mph
and cause brief pockets of blows dust at the terminals. However,
given the limited dust sources in our north, impacts are currently
expected to be light with all terminals likely to remain VFR for
the package.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 4 AM early this morning to 4 PM CDT this
afternoon for TXZ001>020-317.
OK...Wind Advisory from 4 AM early this morning to 4 PM CDT this
afternoon for OKZ001>003.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...11Hazardous weather outlook, Mar 11, 1:14 AM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 114 AM CDT Wed Mar 11 2026 OKZ001>003-TXZ001>020-317-111815- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 114 AM CDT Wed Mar 11 2026 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight into Wednesday. Strong winds are expected to follow behind the cold front late tonight and continue into Wednesday afternoon. A Wind Advisory is present starting at 4 AM and lasting until 4 PM for the entire combine Panhandles. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Elevated to critical fire weather is expected to be possible each afternoon as dry and warm conditions remain present clear into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:40 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 31 hr |
Nearby
High Wind Warnings in Texas, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.